Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2011, 3:02 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 73 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 18, 2011, 4:15 PM EDT
- In force
- 73 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:20 PM EDT | TSTM WND DMG | Ese Britton, MI | LARGE LIMBS, TREES, AND WIRES/POLES DOWN |
| Jul 18, 3:33 PM EDT | TSTM WND DMG | 3 E Dundee, MI | DOZENS OF TREES AND POWERLINES DOWN ACROSS THE AREA. |
| Jul 18, 3:33 PM EDT | TSTM WND DMG | 4 N Monroe, MI | TREE DOWN 24 INCHES IN DIAMETER |
| Jul 18, 3:38 PM EDT | TSTM WND DMG | 4 Ne Monroe, MI | DOZENS OF TREES AND POWERLINES DOWN ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
334
WUUS53 KDTX 181902
SVRDTX
MIC091-115-182015-
/O.NEW.KDTX.SV.W.0087.110718T1902Z-110718T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
302 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 415 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILAN...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNDEE AROUND 310 PM EDT.
OAKVILLE AROUND 315 PM EDT.
MAYBEE AND IDA AROUND 330 PM EDT.
SCOFIELD AROUND 335 PM EDT.
CARLETON AROUND 345 PM EDT.
MONROE AROUND 355 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... ONSTED... MORENCI...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
DEERFIELD... CLINTON... CLAYTON...
CARLETON... BRITTON... BLISSFIELD...
ADRIAN...
A SECOND SEVERE CELL WAS LOCATED OVER MANCHESTER MOVING SOUTHEAST
INTO NORTHERN LENAWEE COUNTY AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4208 8427 4207 8402 4210 8329 4207 8327
4201 8316 4199 8318 4196 8325 4192 8327
4193 8332 4188 8333 4186 8338 4180 8341
4179 8344 4177 8343 4173 8348 4171 8426
TIME...MOT...LOC 1901Z 291DEG 16KT 4204 8368
WIND...HAIL 60MPH 1.00IN
$$
SF/JVC4 follow-up statements
717
WWUS53 KDTX 181917
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 PM EDT MON JUL 18 2011
MIC091-115-182015-
/O.CON.KDTX.SV.W.0087.000000T0000Z-110718T2015Z/
LENAWEE MI-MONROE MI-
317 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
EASTERN LENAWEE COUNTIES UNTIL 415 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAYBEE...OR 6 MILES NORTHEAST OF DUNDEE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LA SALLE AROUND 330 PM EDT.
MONROE AND BOLLES HARBOR AROUND 335 PM EDT.
STONY POINT AND ESTRAL BEACH AROUND 345 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... MONROE... MAYBEE...
LUNA PIER... LAMBERTVILLE... IDA...
DUNDEE... DEERFIELD... CLINTON...
CARLETON... BRITTON... BLISSFIELD...
LAT...LON 4207 8410 4209 8330 4201 8317 4199 8318
4198 8322 4196 8325 4192 8327 4193 8332
4188 8333 4185 8339 4180 8341 4179 8344
4177 8343 4173 8348 4172 8395
TIME...MOT...LOC 1917Z 294DEG 22KT 4198 8349
WIND...HAIL 60MPH 1.00IN
$$
SF/JVC524
WWUS53 KDTX 181934
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 PM EDT MON JUL 18 2011
MIC091-115-182015-
/O.CON.KDTX.SV.W.0087.000000T0000Z-110718T2015Z/
LENAWEE MI-MONROE MI-
334 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
EASTERN LENAWEE COUNTIES UNTIL 415 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLETON...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT AROUND 340 PM EDT.
ESTRAL BEACH AND STONY POINT AROUND 345 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... MONROE... MAYBEE...
LUNA PIER... LAMBERTVILLE... IDA...
DUNDEE... DEERFIELD... CLINTON...
CARLETON... BRITTON... BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4207 8402 4209 8330 4201 8317 4199 8318
4198 8322 4196 8325 4192 8327 4193 8332
4188 8333 4185 8339 4180 8341 4179 8344
4177 8343 4173 8348 4172 8387
TIME...MOT...LOC 1934Z 280DEG 23KT 4199 8335
WIND...HAIL 60MPH 1.00IN
$$
SF/JVC651
WWUS53 KDTX 181953
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT MON JUL 18 2011
MIC091-115-182015-
/O.CON.KDTX.SV.W.0087.000000T0000Z-110718T2015Z/
LENAWEE MI-MONROE MI-
353 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
SOUTHEASTERN LENAWEE COUNTIES UNTIL 415 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLAT
ROCK...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MONROE AND
SOUTHEASTERN LENAWEE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4177 8389 4208 8352 4209 8330 4201 8317
4199 8318 4198 8322 4196 8325 4192 8327
4193 8332 4188 8333 4185 8339 4180 8341
4179 8344 4177 8343 4173 8348 4172 8387
TIME...MOT...LOC 1953Z 277DEG 22KT 4205 8320
WIND...HAIL 60MPH 1.00IN
$$
SF/JVC784
WWUS53 KDTX 182010
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT MON JUL 18 2011
MIC091-115-182021-
/O.EXP.KDTX.SV.W.0087.000000T0000Z-110718T2015Z/
LENAWEE MI-MONROE MI-
410 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND SOUTHEASTERN
LENAWEE COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4177 8389 4208 8352 4209 8330 4201 8317
4199 8318 4198 8322 4196 8325 4192 8327
4193 8332 4188 8333 4185 8339 4180 8341
4179 8344 4177 8343 4173 8348 4172 8387
TIME...MOT...LOC 2011Z 277DEG 22KT 4204 8305
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:18 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 18, 1:18 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
118 PM EDT MON JUL 18 2011
.AVIATION...
//DISCUSSION...
HOT AND HUMID CONDITIONS REMAIN IN PLACE ACROSS SOUTHEAST MICHIGAN
THROUGH THIS AFTERNOON AND TONIGHT. THIS WILL PROVIDE A FAVORABLE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND
EVENING HOURS. A LINE OF THUNDERSTORMS IS CURRENTLY DEVELOPING
ACROSS CENTRAL LOWER MICHIGAN WITH THE LINE BEGINNING TO BUILD
SOUTHWARD AS IT PROGRESSES EAST-SOUTHEASTWARD. EXPECTING THE
THUNDERSTORMS TO REACH MBS BETWEEN 19Z AND 21Z. HAVE INCLUDED A TEMPO
FOR THUNDERSTORMS AT ALL TAF SITES...HOWEVER UNCERTAINTY REMAINS AS
TO WHETHER THUNDERSTORMS WILL ACTUALLY REACH DTW AND DET. BESIDES
THE CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON...CONDITIONS WILL
REMAIN IN VFR WITH SOME LIGHT FOG DEVELOPING EARLY TUESDAY MORNING.
WEST-SOUTHWEST WINDS WILL GRADUALLY CHANGE TO THE NORTH-NORTHEAST BY
MID TUESDAY AND REMAIN ON THE LIGHT SIDE /5 KNOTS OR LESS/.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THE OCCURRENCE OF THUNDERSTORMS THIS
AFTERNOON...BUT LOW CONFIDENCE IN THE SPECIFIC TIMING AND COVERAGE.
* HIGH CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000 FT IF A
THUNDERSTORM DEVELOPS.
&&
.PREV DISCUSSION...ISSUED 1240 PM EDT MON JUL 18 2011
UPDATE...
TEMPERATURES TODAY WILL BE ABOVE 90 DEGREES WITH HEAT INDICES
THAT ARE EXPECTED TO BE AROUND 100 DEGREES THROUGHOUT SOUTHEAST MICHIGAN.
THIS WILL GENERALLY BE THE SECOND CONSECUTIVE DAY WITH HIGH
TEMPERATURES ABOVE 90 DEGREES WITH THE SAME CONDITIONS EXPECTED ON
TUESDAY. THEREFORE...A HEAT ADVISORY WILL BE ISSUED FOR SOUTHEAST
MICHIGAN THROUGH TUESDAY.
CURRENTLY WATCHING A LINE OF THUNDERSTORMS TRACK ACROSS CENTRAL
LOWER MICHIGAN. THERE IS CONTINUING BUILDING OF THE LINE OF
THUNDERSTORMS TO THE SOUTH AND IT APPEARS THESE THUNDERSTORMS WILL
REACH OUR CWA THIS AFTERNOON. UPDATED POPS AND WEATHER TO ALLOW FOR THESE
THUNDERSTORMS TO TRACK ACROSS OUR NORTHERN CWA THIS AFTERNOON.
WILL CONTINUE TO MONITOR THE PROGRESS OF ADDITIONAL DEVELOPMENT
THROUGH THIS AFTERNOON.
PREV DISCUSSION...ISSUED 416 AM EDT MON JUL 18 2011
SHORT TERM...TODAY
WEAKENING LINEAR CONVECTIVE COMPLEX LARGELY SUSTAINED THROUGH
PERSISTENT COLD POOL MECHANICS...WEAK THETA-E ADVECTION AND A
DIMINISHING BUT STILL SUFFICIENT INSTABILITY FIELD NOW ON THE
DOORSTEP OF SOUTHEAST MICHIGAN. LEAD CONVECTIVE LINE AND TRAILING
STRATIFORM WILL QUICKLY SWEEP ACROSS THE REGION PRIOR TO 12Z...WITH
GUSTY WINDS ACCOMPANYING THE STRONGEST CELLS. THE RAPID
SOUTHEASTWARD TRANSLATION OF THIS MCS IS ANYWHERE FROM A COUPLE TO
6 HOURS FASTER THAN THE ARRAY OF SHORT TERM MODEL GUIDANCE WOULD
SUGGEST. THE NET EFFECT OF THIS TIMING ADJUSTMENT WILL BE IN
PROVIDING A MORE PROGRESSIVE CLEARING TREND OF THE REMNANT MID CLOUD
DEBRIS THIS MORNING AND SUBSEQUENTLY ALLOWING FOR MORE INSOLATION
EARLY ON UNDER BRIEF POST-SYSTEM SUBSIDENCE. GIVEN AN OTHERWISE
SIMILAR LOOKING THERMAL FIELD AS NOTED YESTERDAY...THIS SUPPORTS A
SLIGHT BUMP UPWARD IN PROJECTED HIGHS...WITH READINGS GENERALLY
FALLING WITHIN THE 90-94F RANGE.
CONVECTIVE PROSPECTS INTO THE AFTERNOON REMAIN A CHALLENGE...AS A
WELL DEFINED FORCING MECHANISM REMAINS ELUSIVE...BUT SEVERAL FACTORS
STILL EXIST THAT LEND SUPPORT FOR A POTENTIALLY ACTIVE AFTERNOON/
EVENING PERIOD. UPPER HEIGHTS WILL DIP SLIGHTLY IN RESPONSE TO
STRONGER MID LEVEL ENERGY STREAMING INTO NEW ENGLAND...ALLOWING A
WEAK FRONTAL BOUNDARY TO SAG SOUTH ACROSS THE LOWER PENINSULA
THROUGH THE DAY. A STRONGER MID LEVEL JET STREAK EMBEDDED ON THE
SOUTHWEST EDGE OF THE MAIN NORTHWESTERLIES RESIDING TO THE NORTH
WILL ALSO ARRIVE COINCIDENT WITH PEAK HEATING. THIS JETLET MAY
ANCHOR ANOTHER LOW AMPLITUDE WAVE...WITH UPSTREAM ANALYSIS OF WATER
VAPOR AND UPPER AIR DATA SUGGESTING A WAVE NOW OVER MINNESOTA MAY BE
ONE TO MONITOR. IN ADDITION...A PLUME OF HIGHER THETA-E AIR
EXISTING AT THE 850-700 MB LEVEL WILL EASE EASTWARD INTO THE REGION
WITH TIME THROUGH THE DAY. GIVEN THE MOIST/UNSTABLE RESIDENT
ENVIRONMENT...ALMOST ANY DEGREE OF FORCED ASCENT WILL ALLOW THIS
AIRMASS TO CONVECT. THIS CERTAINLY SUPPORTS THE GOING CHANCE POPS
AREAWIDE FOR THE PERIOD. MID LEVEL CAPPING IS A CONCERN FOR
CONVECTIVE CHANCES SHOULD THE ASSISTED ASCENT FAIL TO MATERIALIZE
LOCALLY...AN INDICATION THAT CONVECTIVE CHANCES REMAIN CONDITIONAL.
SHOULD CONVECTION EVOLVE...A GOOD INVERTED-V SOUNDING STRUCTURE WITH
A RESPECTABLE 40 KNOTS OF UNIDIRECTIONAL MID LEVEL FLOW WILL BRING
THE THREAT FOR DAMAGING WINDS.
LONG TERM...TONIGHT THROUGH NEXT SUNDAY
THUNDERSTORM CHANCES WILL DIMINISH INTO TONIGHT AS THE FRONT MOVES
THROUGH AND PUSHES THE INSTABILITY AXIS SOUTH OF THE STATE.
DEWPOINTS WILL FALL BACK TO MORE COMFORTABLE LEVELS IN THE MID AND
UPPER 60S ACROSS THE SAGINAW VALLEY AND THUMB REGIONS WITH SOME
UNCERTAINTY REGARDING HOW FAR DEWPOINTS WILL FALL FOR DETROIT AND
LOCATIONS SOUTH AS THE FRONT STARTS TO STALL OUT. THE LIGHT
NORTHERLY FLOW ASSOCIATED WITH HIGH PRESSURE BUILDING SOUTH OUT OF
CANADA WILL BRING MINOR RELIEF TO LOCATIONS DOWNWIND OF LAKE HURON
ON TUESDAY WITH HEAT INDICES RANGING FROM THE UPPER 80S NEAR THE
LAKE...WHILE LOCATIONS CLOSER TO THE STATE LINE REMAIN IN THE MID
90S.
THE HEAT WILL REMAIN THE MAIN STORY THROUGH THE DURATION OF THE WEEK
AS THE RIDGE AXIS BUILDS BACK OVER THE GREAT LAKES REGION ON
WEDNESDAY. THIS OCCURS AS THE UPPER LOW OFF THE WEST COAST OPENS UP
SENDING A TROUGH AROUND THE TOP OF THE RIDGE. ASSOCIATED SURFACE LOW
WILL TRACK ALONG THE US/CANADIAN BORDER ON WEDNESDAY...THEN NORTH OF
THE GREAT LAKES AS IT FILLS ON THURSDAY. SOUTHWESTERLY FLOW WILL
INCREASE FROM WEDNESDAY INTO THURSDAY WITH TEMPERATURES STEADILY
CREEPING BACK UP. GEM AND ECMWF BOTH PLACE THE 850MB THERMAL RIDGE
OVERHEAD ON THURSDAY WITH TEMPERATURES NEAR 25C. ALTHOUGH WE MAY NOT
BE ABLE TO FULLY MIX TO 850MB...TEMPERATURES IN THE MID 90S MAY BE A
CONSERVATIVE FORECAST. CAN NOT FULLY RULE OUT CONVECTION ON THURSDAY
OR CLOUD DEBRIS THAT COULD LIMIT INSOLATION...BUT AT THIS TIME
PREFER THE ECMWF/GEM SOLUTIONS THAT SHOW THE MORE FAVORABLE FORCING
LOCATED NORTH OF THE LAKES WHILE THE LOWER MICHIGAN LARGELY REMAINS
CAPPED. A TRAILING FRONTAL BOUNDARY WILL TRY TO PUSH SOUTH INTO THE
REGION BEHIND THIS LOW ON THURSDAY NIGHT AND HAVE ADDED A SLIGHT
CHANCE OF A THUNDERSTORM TO THE FORECAST FOR THURSDAY NIGHT/FRIDAY.
CONFIDENCE IN THIS OCCURRENCE AND ESPECIALLY TIMING WILL BE LOW AND
WILL BE IMPACTED BY DAILY CONVECTIVE TRENDS.
HEAT INDICES ON WEDNESDAY AND THURSDAY ARE EXPECTED TO BE NEAR OR
ABOVE 100 DEGREES AND HEAT ADVISORIES WILL LIKELY BE NEEDED.
COMPOUNDING THE EFFECT OF THE HEAT IS THE FACT THAT HEAT INDICES
WILL HAVE BEEN ABOVE 90 DEGREES FOR SEVERAL CONSECUTIVE DAYS BEFORE
APPROACHING THE 100 DEGREE MARK BY MID-WEEK...PLACING AN INCREASED
STRESS ON PEOPLE. HUMIDITY WILL CREEP UP ON THURSDAY AS THE FRONTAL
BOUNDARY SAGS SOUTH AND THURSDAY NIGHT WILL BE PARTICULARLY MUGGY.
EXTENDED MODELS SHOW THE HEAT FINALLY BREAKING BY EARLY NEXT WEEK
AS AN UPPER LEVEL TROUGH DROPS INTO THE GREAT LAKES REGION.
CLIMATE...
A PROLONGED STRETCH OF 90+ DEGREES DAYS IS EXPECTED THIS WEEK. THE
GOING FORECAST HAS TEMPERATURES AT OR ABOVE 90 DEGREES AT OUR TWO
PRIMARY CLIMATE STATIONS...DETROIT AND FLINT...FOR THE NEXT 7 DAYS.
GIVEN THAT BOTH SITES HIT 90 DEGREES ON JULY 17 AND FLINT ALSO HIT
90 DEGREES ON JULY 16...THIS WOULD MAKE FOR AN IMPRESSIVE STRETCH OF
VERY HIGH TEMPERATURES. IN FACT...DETROIT HAS ONLY HAD AN 8 DAY
STRETCH OF 90+ DEGREE TEMPERATURES SIX TIMES IN ITS RECORDS...WITH
THE MOST RECENT OCCURRING BETWEEN JULY 18-25, 1987. OF COURSE
CONVECTION TODAY OR LATER THIS WEEK COULD PREVENT TEMPERATURES FROM
HITTING 90...BUT MICHIGAN RESIDENTS SHOULD BRACE FOR AN EXTENDED
STRETCH OF HIGH HEAT.
MARINE...
GOOD MARINE CONDITIONS WILL EXIST AGAIN TODAY AS THE CENTRAL GREAT
LAKES. THERE IS THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING AS A SLOW MOVING FRONT SAGS SOUTH ACROSS THE REGION. SOME
OF THESE STORMS COULD BE SEVERE...ESPECIALLY FROM SOUTHERN LAKE
HURON TO LAKE ERIE. HIGH PRESSURE BUILDING IN BEHIND THIS FRONT
WILL KEEP MARINE CONDITIONS FAVORABLE FOR TUESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 AM WEDNESDAY.
LAKE HURON...
HEAT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
BEACH...UNTIL 8 AM WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....RK
UPDATE.......RK
SHORT TERM...MR
LONG TERM....KEC
MARINE.......MR
CLIMATE......KEC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 18, 1:05 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 105 PM EDT MON JUL 18 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-191715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 105 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT ACROSS SOUTHEASTERN MICHIGAN TODAY AND TONIGHT. PLEASE REFER TO THE LATEST FORECASTS AND NPWDTX FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. THE POTENTIAL EXISTS FOR STORMS TO BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS AS THE AIRMASS BECOMES INCREASINGLY HOT AND UNSTABLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS TO 70 MPH...QUARTER SIZE HAIL AND HEAVY DOWNPOURS. STORM MOTION WILL BE TO THE SOUTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HEAT ADVISORY IS IN EFFECT ACROSS SOUTHEASTERN MICHIGAN TUESDAY. PLEASE REFER TO THE LATEST FORECASTS AND NPWDTX FOR MORE INFORMATION. AN EXTENDED STRETCH OF HOT AND HUMID WEATHER IS EXPECTED ACROSS SOUTHEASTERN MICHIGAN THIS WEEK. THE HOTTEST OF THE WEATHER IS EXPECTED FOR WEDNESDAY AND THURSDAY. ADDITIONAL HEAT HEADLINES MAY BE NEEDED FOR THE MIDDLE TO END OF THE WEEK. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191715- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 105 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. THE POTENTIAL EXISTS FOR STORMS TO BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS AS THE AIRMASS BECOMES INCREASINGLY HOT AND UNSTABLE. THE STRONGEST STORMS WILL BE FOCUSED FROM SOUTHERN LAKE HURON TO LAKE ERIE AND WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 55 KNOTS...QUARTER SIZE HAIL AND HEAVY DOWNPOURS. STORM MOTION WILL BE TO THE SOUTHEAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 18, 2:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT MON JUL 18 2011 MIZ060-068-069-075-076-082-083-181900- LENAWEE-LIVINGSTON-MONROE-OAKLAND-SHIAWASSEE-WASHTENAW-WAYNE- 215 PM EDT MON JUL 18 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM FOWLERVILLE TO MANCHESTER. A FEW OF THESE STORMS MAY BE STRONG AS THEY MOVE EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * SCATTERED THUNDERSTORMS WILL BE NEAR... COHOCTAH AND CLINTON BY 225 PM EDT... OAK GROVE AND TECUMSEH BY 230 PM EDT... DEXTER BY 235 PM EDT... BLISSFIELD BY 240 PM EDT... BRITTON AND HAMBURG BY 245 PM EDT... DEERFIELD AND SALINE BY 250 PM EDT... OTTAWA LAKE AND WHITMORE LAKE BY 255 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF/JVC
Special weather statement, Jul 18, 2:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 258 PM EDT MON JUL 18 2011 MIZ068-182000- LIVINGSTON- 258 PM EDT MON JUL 18 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF FOWLERVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HOWELL BY 310 PM EDT... BRIGHTON BY 325 PM EDT... HARTLAND BY 330 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF/JVC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:26 AM EDT | Special Marine Warning | DTX | 84 min | |
| Jul 18, 2:49 AM EDT | Special Marine Warning | DTX | 86 min | |
| Jul 18, 12:48 PM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 39 hr |
| Jul 18, 2:42 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 63 min |
| Jul 18, 3:03 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 57 min |
| Jul 18, 3:07 PM EDT | Special Marine Warning | DTX | 69 min | |
| Jul 18, 3:27 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 63 min |
| Jul 18, 3:50 PM EDT | Special Marine Warning | DTX | 71 min | |
| Jul 18, 4:21 PM EDT | Excessive Heat Watch | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 36 hr |
| Jul 18, 6:04 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 69 min |
| Jul 18, 6:36 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.